Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 80, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 13, 2000, 12:27 AM EST for Crawford County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2000, 12:27 AM EST (05:27 UTC)
- Expired
- May 13, 2000, 1:00 AM EST
- In force
- 33 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Crawford County, IN
The radar
The Louisville radar (KLVX), 57 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 11:15 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
006 WUUS53 KLMK 130528 SVRSDF INC025-130600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1227 AM EST SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 100 AM EST * AT 1227 AM EST...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES NORTHWEST OF ST. CROIX...OR ABOUT 47 MILES WEST OF LOUISVILLE...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIFFLIN AROUND 1235 AM EST ENGLISH...GRANTSBURG AROUND 1240 AM EST TEMPLE AROUND 1245 AM EST MARENGO AROUND 1250 AM EST REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. KIRKPATRICK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:30 PM EST, 9 hours 57 minutes earlier.
Area forecast discussion, May 12, 2:30 PM EST, 9 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT FRI MAY 12 2000 MAIN PROBLEMS THIS FORECAST IS THE AMOUNT OF SHOWERS AND THUNDERSTORMS OVERNIGHT AND INTO SATURDAY MORNING. MODELS SIMILAR IN BRINING FRONT INTO CENTRAL KENTUCKY OVERNIGHT AND PUSHING IT TO THE EAST ON SATURDAY. AIR AHEAD OF FRONT IS VERY UNSTABLE BUT LOWER LEVEL CAP HAS KEPT CLOUDS OVER MUCH OF AREA THIS AFTERNOON AND PREVENTED CONVECTION FROM DEVELOPING. CLOUDS COVER MUCH OF AREA NORTH TO FRONT WITH SOME SUNSHINE OVER ILLINOIS. IN ORDER TO GET MUCH IN WAY OF THUNDERSTORMS WILL HAVE TO WAIT FOR THIS MORE UNSTABLE AIR TO MOVE SOUTHEAST INTO FORECAST AREA. TRIGGER FOR CONVECTION WILL BE ENTRANCE REGION OF UPPER LEVEL JET WITH DIVERGENCE MOVING OVER FA LATE EVENING AND IN OVERNIGHT HOURS. WITH THE NIGHTTIME HOURS AND LACK OF HEATING TODAY WORKING AGAINST WIDESPREAD CONVECTION WILL OPT TO KEEP POPS LITTLE LOWER THAN AVN AND MORE IN LINE WITH NGM MOS. ETA IS VERY SPOTTY WITH AMOUNT OF PRECIPITATION BUT DOES SHOW GOOD DIVERGENCE AND UNSTABLE LIFTED INDICES WHILE NGM NOT QUITE AS UNSTABLE. TIME SECTIONS FOR BOTH NGM AND ETA ARE NOT REAL IMPRESSIVE FOR WIDESPREAD CONVECTION. THIS ALSO SUPPORTS LOWER POPS. ON SATURDAY...CLOUDS DECREASE AFTER FRONT MOVES THROUGH WITH DRIER AND COOLER AIR FOR SUNDAY AND INTO MONDAY. SUNDAY LOOKS A FEW DEGREES WARMER THAN PREVIOUSLY THOUGHT AND RAISED TEMPExRATURES SLIGHTLY. HAVE ALSO MODIFIED WARMING TREND AND ADDED SOME CLOUDS FOR EXTENDED. .SDF...NONE. SCHOLZ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:49 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 26 min |
| May 13, 12:07 AM EST | Severe Thunderstorm Warning | LMK | Orange | 33 min |
| May 13, 12:22 AM EST | Severe Thunderstorm Warning | LMK | Washington | 38 min |
| May 13, 12:48 AM EST | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 42 min |
| May 13, 12:53 AM EST | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 42 min |
| May 13, 1:03 AM EST | Severe Thunderstorm Warning | LMK | Clark | 27 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.